Florida, 2018

Wildfire in Florida, March 24 to 26, 2018

March 24 to 26, 2018 · NWS TBW · 1 event in 1 county or zone

An extended period of dry weather allowed for numerous wildfires to develop in and around Manatee County, burning 13 vehicles.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

An extended period of dry weather allowed for numerous wildfires to develop in and around Manatee County, burning 13 vehicles.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Mar 24, 8:17 AM EST, 3 hours 43 minutes earlier.

Area forecast discussion, Mar 24, 8:17 AM EST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
917 AM EDT Sat Mar 24 2018

.UPDATE...
It is starting out to be a very beautiful day across west central
and southwest Florida. Local surface observations and
latest visible satellite imagery are showing mostly clear
conditions across the region with only some thin cirrus
streaming in from the northwest. Temperatures were a little
chilly this morning again, but were 5-8 degrees warmer than
24 hours ago and will continue to warm through the day
topping out in the mid 70's to around 80 this afternoon. No
changes to the forecast are needed at this time.

&&

.AVIATION...
VFR conditions expected through the period. Winds will be light and
variable this morning, then becoming southwest with a light sea
breeze this afternoon, but still remaining less than 10 knots. No
other aviation impacts expected.

&&

.MARINE... High pressure over the region today will shift
out into the Atlantic on Sunday with light winds and seas
through the weekend. Another area of high pressure over the
northeast will extend southward across the region through
the early part of the week, with an easterly flow setting
up. This will likely lead to a period of cautionary-level
winds Monday night into Tuesday with an easterly surge.
Conditions will then be benign through the middle part of
the week.

&&

.Preliminary Point Temps/PoPs...
TPA  76  62  79  63 /   0   0   0   0
FMY  80  60  83  62 /   0   0   0   0
GIF  79  59  83  61 /   0   0   0   0
SRQ  75  60  77  63 /   0   0   0  10
BKV  77  53  81  59 /   0   0   0  10
SPG  76  64  79  63 /   0   0   0  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 8 PM EDT this evening for Coastal
     Charlotte-Coastal Manatee-Inland Charlotte-Inland Lee-
     Inland Manatee-Pinellas-Polk.

Gulf waters...None.
&&

UPDATE/AVIATION/MARINE...74/Wynn
DECISION SUPPORT...57/McMichael
Hazardous weather outlook, Mar 24, 3:05 AM EST, 8 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
405 AM EDT Sat Mar 24 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-242015-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
405 AM EDT Sat Mar 24 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...FIRE WEATHER IMPACT...
Critical fire weather conditions will occur today. Several hours
of very low relative humidity this afternoon combined with low
fuel moisture will contribute to extreme fire behavior over
portions of west central and southwest Florida.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

...THUNDERSTORM IMPACT...
Isolated thunderstorms with scattered showers are expected
Thursday night and Friday as a cold front rolls into the area.
Thunderstorms will be capable of producing strong gusty
winds...locally heavy rains...and frequent deadly lightning
strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

RKR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Inland Manatee

When
March 24, 12:00 PM EST to March 26, 8:00 PM EST
Where
Inland Manatee forecast zone
Property damage
$150,000
Reported by
Broadcast Media
Coordinates
27.478, -82.357 (the zone’s center; the record gives no point)

Myakka River Fire District reported numerous wildfires in and around Manatee County throughout the weekend. Although no homes were damaged, a total of 13 vehicles were reported to be destroyed by the fires.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, March 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 737639.